Back to Journals » International Journal of General Medicine » Volume 4

Acute pneumonitis secondary to subcutaneous silicone injection

Authors Gopie P, Sakhamuri S, Sharma, Solomon, Teelucksingh S

Published 17 June 2011 Volume 2011:4 Pages 477—479

DOI https://doi.org/10.2147/IJGM.S20071

Review by Single-blind

Peer reviewer comments 3

Priya Gopie, Sateesh Sakhamuri, Anu Sharma, Sanjeev Solomon, Surujpal Teelucksingh
Clinical Medical Sciences, University of the West Indies, St Augustine, Trinidad

Abstract: Following silicone injection, end organ toxicity can occur. To our knowledge this report documents the first case of silicone embolization in the Caribbean and serves to highlight an emergent danger associated with its illicit use for cosmetic purposes in this region.

Keywords: silicone, silicone embolism, silicone pneumonitis, alveolar hemorrhage, pneumonitis

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]